Hail, Beaver
- When
- May 12, 12:03 PM CST
- Where
- Beaver County, 3 mi SE of Slapout
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.583, -100.083
Severe thunderstorms moved across the eastern Oklahoma panhandle during the afternoon and again in the evening hours producing hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the eastern Oklahoma panhandle during the afternoon and again in the evening hours producing hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 12, 3:00 AM CST, 9 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 400 AM CDT THU MAY 12 2005 .DISCUSSION... COLD FRONT ADVANCED INTO PANHANDLES REGION...LOCATED ALONG A LINE FROM BEAVER...TO DUMAS...TO GLEN RIO EARLY THIS MORNING. THIS BOUNDARY STILL HAS A STRONG PUSH TOWARDS THE SOUTH...BUT SHOULD SLOW DOWN AFTER DAYTIME HEATING STRENGTHENS...AND THE UPPER LEVEL SHORTWAVE APPROACHES FROM THE WEST. WE CONSIDERED THE SLIGHT POSSIBILITY OF ELEVATED SHOWERS OR THUNDERSTORMS DEVELOPING ALONG THE FRONT. THE BEST OPPORTUNITY STILL EXISTS LATER TODAY WHEN THE UPPER LEVEL JET EMERGES AND THE BAROCLINIC ZONE SHARPENS ALONG THE COLD FRONT. WE MAINTAINED THE SEVERE WORDING FOR THIS AFTERNOON AND EVENING. AS THE SHORTWAVE EXITS TO THE EAST TONIGHT...THE DRYLINE AND GULF MOISTURE WILL ALSO BE SHUNTED EAST. A STRONGER COLD FRONT WILL FOLLOW IMMEDIATELY THEREAFTER...BRINGING ONE MORE CHANCE FOR PRECIPITATION BEFORE THE LOWER TO MID LEVELS ARE REPLACED BY COOL AND DRY CANADIAN AIR. SOUTHERLY FLOW RETURNS QUICKLY IN ADVANCE OF SHORTWAVE EMBEDDED IN THE NORTHWEST FLOW. MODELS HAVE BEEN PERSISTANT WITH CLOUDING UP THE AREA SATURDAY NIGHT THROUGH SUNDAY. IF LOW LEVEL MOISTURE IS REPLENISHED QUICKLY...POPS MAY NEED TO INCREASED TO INTRODUCE MENTION OF SHOWERS AND THUNDERSTORMS FOR THIS TIME PERIOD. A SURFACE LOW REDEVELOPS OVER COLORADO ON MONDAY...THEN PUSHES ONTO THE PLAINS ON TUESDAY. WHILE A FRONTAL BOUNDARY WILL BE PRESENT...CONCERNED THAT THE PANHANDLES MAY BE DRY SLOTED. ALSO...UPPER LEVEL DYNAMICS MAY BE TOO FAR NORTH. NEVERTHELESS...WELL NEED TO WATCH THIS SCENARIO DEVELOP. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 83 53 78 47 / 40 40 40 40 BEAVER OK 80 56 73 47 / 50 50 40 40 BOISE CITY OK 79 47 70 44 / 20 20 30 30 BORGER TX 84 55 77 50 / 40 40 40 40 BOYS RANCH TX 81 50 79 46 / 30 30 40 40 CANYON TX 84 54 81 47 / 30 30 40 40 CLARENDON TX 85 60 81 51 / 40 40 40 40 DALHART TX 82 47 75 45 / 20 20 30 30 GUYMON OK 80 53 72 45 / 30 30 30 30 HEREFORD TX 84 53 80 49 / 20 20 40 40 LIPSCOMB TX 81 59 75 47 / 50 50 40 40 PAMPA TX 83 58 77 51 / 40 40 40 40 SHAMROCK TX 85 61 79 52 / 50 50 40 40 WELLINGTON TX 86 61 81 53 / 50 50 40 40 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 13/08
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT THU MAY 12 2005 OKZ001>003-TXZ001>020-121800- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN PANHANDLES GENERALLY ALONG A BEAVER TO WELLINGTON LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE CENTRAL PANHANDLES GENERALLY BETWEEN GUYMON AND AMARILLO. STRONG THUNDERSTORMS ARE POSSIBLE OVER THE WESTERN PANHANDLES FROM BOISE CITY TO HEREFORD. MOIST AND UNSTABLE CONDITIONS WILL DEVELOP THIS AFTERNOON. A COLD FRONT WILL PUSH ACROSS THE PANHANDLES AND PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN... STRONG THUNDERSTORMS ARE ALSO EXPECTED FRIDAY AND EARLY SATURDAY AS ADDITIONAL ENERGY FROM THE JET-STREAM INTERACTS WITH THE MOIST AND UNSTABLE CONDITIONS OVER THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE CENTRAL AND EASTERN OKLAHOMA AND TEXAS PANHANDLES SHOULD BE READY FOR POSSIBLE ACTIVATION LATER TODAY AND TONIGHT. SLATTERY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1155 AM CDT THU MAY 12 2005 TXZ019-121745- DONLEY TX- 1155 AM CDT THU MAY 12 2005 ...STRONG THUNDERSTORM IN DONLEY COUNTY... A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF HOWARDWICK AT 1155 AM CDT...MOVING NORTHEAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1202 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM HAIL 13 NE WAYSIDE 34.93N 101.38W
05/12/2005 1.00 INCH ARMSTRONG TX TRAINED SPOTTER
&&
JMGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1212 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL 6 E CONWAY 35.21N 101.27W
05/12/2005 1.75 INCH CARSON TX TRAINED SPOTTER
HAIL COVERING THE ROAD
&&
SMBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1231 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HAIL LAKE MCCLELLAN 35.22N 100.87W
05/12/2005 0.75 INCH GRAY TX TRAINED SPOTTER
&&
SDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1232 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL 6 E WOLF CREEK PARK 36.21N 100.54W
05/12/2005 1.00 INCH OCHILTREE TX TRAINED SPOTTER
&&
SMBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1233 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL WHITE DEER 35.43N 101.17W
05/12/2005 1.00 INCH CARSON TX NWS EMPLOYEE
&&
MRKThe Dodge City radar (KDDC), 131 km away, was scanning. The volume nearest the first event began at 18:02 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448869, 5448801, 5448870.